Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2000, 3:19 PM EST for Adams County, Indiana; Van Wert County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 3:19 PM EST (20:19 UTC)
- Expired
- Jun 13, 2000, 4:10 PM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 132021 SVRFWA INC001-OHC161-132110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAMS COUNTY IN INDIANA VAN WERT COUNTY IN OHIO * UNTIL 510 PM EDT(410 PM EST) * AT 419 PM EDT(319 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF DECATUR...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... DECATUR CONVOY OHIO CITY VAN WERT MIDDLE POINT THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4088 8515 4071 8507 4077 8439 4113 8435 NNbNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 1:48 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 148 PM EST MON JUN 12 2000 TSTMS MOVG THRU CWFA ATTM. VERY JUICY ATM IS MAKING EXCESSIVE RAINFALL AS MUCH OF A CONCERN AS SVR WX. TWO INCHES OF RAINFALL IN PARTS OF CWFA YESTERDAY PLUS ANOTHER 2+ INCHES IN MY NW COUNTIES TODAY. AS SUN SETS AND WE SIT BEHIND OUTFLOW PRODUCED BY TODAYS STORMS HOPEFULLY TSTMS WONT BE TOO STRONG TNGT. HOWEVER SINCE WE ARE STILL IN WARM UNSTABLE AIR WILL KEEP POPS IN THE FORECAST. WILL ALSO HAVE TO WATCH BOUNDARY EVIDENT ON VIS SAT COMING OUT OF S WI. TOMORROW MAIN COLD FRONT SWEEPS THROUGH MIDWEST. SQUALL LINE SHOULD SET UP TO OUR WEST AND MOVE IN. WILL TIME POPS TO AFTERNOON. AS FRONT MOVES THROUGH WILL CONTINUE POPS TOMORROW NIGHT. THURSDAY FRONT IS TO OUR EAST. WITH SINKING MOTION AND FRONT TO OUR EAST IT LOOKS LIKE MAYBE WE COULD GET A DRY DAY ON THU. NEXT SYSTEM RAPIDLY TAKES SHAPE AND BRINGS MORE STORMY WEATHER LATE FRIDAY INTO EARLY SATURDAY. CHANCE OF SHOWERS SUNDAY AS LOW PRES MOVES UP OHIO VALLEY. WILL BLEND NGM AND AVN MOS FOR TEMPS. WL PROBABLY NOT ISSUE FFA...BUT WILL MONITOR RADAR TRENDS UP TO ISSUANCE TIME. IT WON/T TAKE MUCH MORE WATER TO CAUSE PROBLEMS. .IWX...SEVERE THUNDERSTORM WATCH 440 FOR ENTIRE CWFA UNTIL 23Z. REAUGH
In the hours before
Local storm report, Jun 13, 10:47 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST TUE JUN 13 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 AM SOUTH BEND IN 65 MPH TSTM GUST
06/13/00 ST.JOSEPH TRAINED WEATHER
OBSERVER REPORT. SOUTH
SIDE OF TOWN NEAR
IRELAND ROAD.
NLocal storm report, Jun 13, 10:55 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST TUE JUN 13 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1051 AM MISHAWAKA IN 70 MPH TSTM GUST
06/13/00 ST.JOSEPH ESTIMATED BY STORM
SPOTTER ON NORTH SIDE
OF MISHAWAKAX.
NSpecial weather statement, Jun 13, 2:45 PM EST, 34 minutes before
INZ003>005-012>016-020-022-MIZ077-078-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 245 PM EST TUE JUN 13 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: ...IN MICHIGAN... BERRIEN... CASS... ...IN INDIANA... LAPORTE... SAINT JOSEPH... ELKHART... STARKE... MARSHALL... KOSCIUSKO... PULASKI... FULTON... WHITE... CASS. ADDITIONAL THUNDERSTORMS AR]E POSSIBLE THIS EVENING BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:32 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 38 min |
| Jun 13, 10:48 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 52 min |
| Jun 13, 1:43 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 47 min |
| Jun 13, 1:45 PM EST | Severe Thunderstorm Warning | IWX | Allen | 45 min |
| Jun 13, 2:42 PM EST | Severe Thunderstorm Warning | IWX | Allen, Huntington | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.